uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Adaptive Evolution of Cooperation through Darwinian Dynamics in Public Goods Games
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2011 (English)In: PLoS ONE, ISSN 1932-6203, E-ISSN 1932-6203, Vol. 6, no 10, e25496Article in journal (Refereed) Published
Abstract [en]

The linear or threshold Public Goods game (PGG) is extensively accepted as a paradigmatic model to approach the evolution of cooperation in social dilemmas. Here we explore the significant effect of nonlinearity of the structures of public goods on the evolution of cooperation within the well-mixed population by adopting Darwinian dynamics, which simultaneously consider the evolution of populations and strategies on a continuous adaptive landscape, and extend the concept of evolutionarily stable strategy (ESS) as a coalition of strategies that is both convergent-stable and resistant to invasion. Results show (i) that in the linear PGG contributing nothing is an ESS, which contradicts experimental data, (ii) that in the threshold PGG contributing the threshold value is a fragile ESS, which cannot resist the invasion of contributing nothing, and (iii) that there exists a robust ESS of contributing more than half in the sigmoid PGG if the return rate is relatively high. This work reveals the significant effect of the nonlinearity of the structures of public goods on the evolution of cooperation, and suggests that, compared with the linear or threshold PGG, the sigmoid PGG might be a more proper model for the evolution of cooperation within the well-mixed population.

Place, publisher, year, edition, pages
2011. Vol. 6, no 10, e25496
National Category
Mathematics
Identifiers
URN: urn:nbn:se:uu:diva-260055DOI: 10.1371/journal.pone.0025496ISI: 000296517000006PubMedID: 22046240OAI: oai:DiVA.org:uu-260055DiVA: diva2:846210
Available from: 2015-08-14 Created: 2015-08-14 Last updated: 2017-12-04Bibliographically approved

Open Access in DiVA

fulltext(737 kB)45 downloads
File information
File name FULLTEXT01.pdfFile size 737 kBChecksum SHA-512
6a94c08c4bd5635fa1116eee2afb745193916308142e1452bc31469c649f53342384554b607be9455a491629b1a01187006dfebb5726dc7333b80cc095c7d012
Type fulltextMimetype application/pdf

Other links

Publisher's full textPubMed
By organisation
Department of Mathematics
In the same journal
PLoS ONE
Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 45 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
pubmed
urn-nbn

Altmetric score

doi
pubmed
urn-nbn
Total: 294 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf